Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Does Prednisolone cause back pain?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 1410 Questions
Question son is 26 years old and had Crohns since age 14. Also had two surgeries (2000 & 2005). First was a great success. Second was for an adhesion, however, adhesion returned immediately after (surgeon suspected stitches tore inside). On Friday he had a scope done. Due to severe inflammation and the adhesion that we knew about 8 years prior, his specialist put him on Prednisone 50 mg. to start weening 5 days later. He started it Sunday. He also twisted his back Sunday playing with his daughter. I have three questions: He says that by evening, or especially when he first wakes up, the pain in back is terrible. 1) Could the prednisone be causing any of the pain, or 2) due to it fading in dosage by evening & upon wakening, he just feels the back more? 3) He says he is noticing a difference already after only two doses of prednisone...fully formed stool, and only passing stool once or twice per day. Can prednisone reduce the inflammation that quickly?
Posted Mon, 3 Mar 2014 in Crohn's Disease
Answered by Dr. Amit Jain 29 minutes later
Brief Answer: Please see the details Detailed Answer: Hello! Thanks for putting your query in XXXXXXX I am a Gastroenterologist (DM). Ans 1. Prednisolone do not cause such kind of pain Ans 2: You may be right over here as prednisolone is a strong anti-inflammatory agent. He may also take analgesic like tab ultracet which is combination of tramadol and paracetamol which is safe in crohn's disease and which I found very useful in my patients. May also add some muscle relaxant Ans 3: It may be possible that after two dose only he has responded as steroid acts fastly I hope I have answered your query and this will help you. If you have any further query I will be happy to answer that too. Remain in touch and get-well soon.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor